Oklahoma, 2015Hail and Damaging Winds in Oklahoma, July 20, 2015
July 20, 2015 · NWS TSA · 6 events in 3 counties and zones
Thunderstorms developed over portions of eastern Oklahoma during the afternoon hours of July 20th. The strongest storms produced hail up to golfball size and damaging wind.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed over portions of eastern Oklahoma during the afternoon hours of July 20th. The strongest storms produced hail up to golfball size and damaging wind.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 20, 1:38 PM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 20, 1:38 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
238 PM CDT MON JUL 20 2015
.DISCUSSION...
WEAK SFC BOUNDARY PUSHING INTO FAR NE OK THIS AFTERNOON. THIS
FEATURE WILL SERVE AS THE FOCUS FOR SHOWERS AND THUNDERSTORMS FOR
THE NEXT FEW DAYS AS IT LINGERS ACROSS THE REGION. MOST COVERAGE
SHOULD REMAIN NORTH OF INTERSTATE 40 THROUGH WEDNESDAY. STORMS
THAT DEVELOP CLOSEST TO THE FRONT WILL CARRY A HEAVY RAIN AND
FLASH FLOOD RISK...ESPECIALLY TONIGHT AND TOMORROW. CLOUDS AND
RAIN WILL KEEP TEMPERATURES BELOW NORMAL INTO WEDNESDAY. PRECIP
CHANCES AFTER WEDNESDAY WILL BECOME LIMITED AGAIN AS MID LEVEL
HEIGHT RISES ENSUE OVER THE SOUTHERN PLAINS. THE HEAT AND HUMIDITY
WILL RETURN FOR THE LATTER PART OF THE WEEK AND INTO THE WEEKEND
AS TEMPERATURES WILL ONCE AGAIN REACH THE MID AND UPPER 90S ACROSS
MOST OF THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 76 86 72 90 / 70 50 50 20
FSM 77 88 74 92 / 40 40 40 20
MLC 77 92 72 93 / 20 40 40 20
BVO 73 85 70 87 / 70 50 50 20
FYV 71 84 69 85 / 60 50 50 30
BYV 70 85 68 84 / 70 50 50 50
MKO 76 88 72 92 / 50 50 50 20
MIO 72 85 68 85 / 70 50 50 50
F10 76 88 72 92 / 50 50 50 20
HHW 75 95 75 95 / 20 20 20 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR OKZ049-053>068-
070>076.
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ019-020-029.
&&
SHORT TERM...20
LONG TERM....23Hazardous weather outlook, Jul 20, 12:04 PM CST, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
104 PM CDT MON JUL 20 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-211030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
104 PM CDT MON JUL 20 2015
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS NORTH OF I40.
ONSET...LATE AFTERNOON OR EARLY EVENING.
FLASH FLOOD.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS NORTH OF I40 .
ONSET...EVENING.
DANGEROUS HEAT.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...URBAN AREAS.
DISCUSSION...
EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS WILL SEE HEAT
INDEX VALUES OF 105 TO 110 TODAY...WITH ISOLATED VALUES
NEAR 112.
A WEST TO EAST FRONTAL BOUNDARY WILL SAG SOUTH FROM KANSAS
INTO NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT.
SCATTERED THUNDERSTORMS MAY DEVELOP AS EARLY AS LATE AFTERNOON
IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THUNDERSTORMS
ARE MORE LIKELY THIS EVENING AND OVERNIGHT. INSTABILITY WILL
BE ADEQUATE FOR STRONG TO MARGINALLY SEVERE STORMS WITH DAMAGING
WIND AND LOCALLY HEAVY RAINFALL THE PRIMARY THREATS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THROUGH THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY...DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH WEDNESDAY WITH A
THREAT FOR LOCALLY HEAVY RAINFALL. THIS WILL BRING SOME RELIEF
FROM THE HEAT BEFORE VERY HOT WEATHER RETURNS BY THE END OF THE
WEEK THROUGH NEXT WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 20, 2:20 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
320 PM CDT MON JUL 20 2015
OKZ061-062-067-202045-
MAYES OK-ROGERS OK-WAGONER OK-
320 PM CDT MON JUL 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROGERS...
SOUTHWESTERN MAYES AND NORTH CENTRAL WAGONER COUNTIES UNTIL 345 PM
CDT...
AT 320 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES WEST OF INOLA...MOVING EAST AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
INOLA AND TAIWAH.
LAT...LON 3614 9573 3624 9568 3628 9534 3604 9545
TIME...MOT...LOC 2020Z 271DEG 27KT 3616 9561
Special weather statement, Jul 20, 2:37 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
337 PM CDT MON JUL 20 2015
OKZ061-062-202100-
MAYES OK-ROGERS OK-
337 PM CDT MON JUL 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ROGERS AND WEST
CENTRAL MAYES COUNTIES UNTIL 400 PM CDT...
AT 337 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3
MILES WEST OF PRYOR...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PRYOR...PRYOR CREEK...SPORTSMEN ACRES COMMUNITY AND SNOWDALE STATE
PARK.
LAT...LON 3628 9550 3638 9543 3638 9512 3620 9526
TIME...MOT...LOC 2037Z 275DEG 22KT 3631 9538
Special weather statement, Jul 20, 2:44 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
344 PM CDT MON JUL 20 2015
OKZ061-062-067-202115-
MAYES OK-ROGERS OK-WAGONER OK-
344 PM CDT MON JUL 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROGERS...
SOUTHWESTERN MAYES AND NORTHERN WAGONER COUNTIES UNTIL 415 PM CDT...
AT 344 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
INOLA...MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BROKEN ARROW...WAGONER...CHOUTEAU...INOLA...MAZIE AND MURPHY.
LAT...LON 3608 9574 3628 9550 3615 9512 3594 9537
TIME...MOT...LOC 2044Z 285DEG 38KT 3612 9550
Special weather statement, Jul 20, 3:01 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
401 PM CDT MON JUL 20 2015
OKZ062-063-068-202130-
CHEROKEE OK-DELAWARE OK-MAYES OK-
401 PM CDT MON JUL 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAYES...SOUTHWESTERN
DELAWARE AND NORTHERN CHEROKEE COUNTIES UNTIL 430 PM CDT...
AT 400 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3
MILES EAST OF PRYOR CREEK...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PRYOR...PRYOR CREEK...LOCUST GROVE...SALINA...HOOT OWL...SPORTSMEN
ACRES COMMUNITY...ROSE AND SNOWDALE STATE PARK.
LAT...LON 3625 9540 3638 9534 3635 9494 3613 9506
TIME...MOT...LOC 2100Z 287DEG 29KT 3629 9525
Special weather statement, Jul 20, 3:09 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
409 PM CDT MON JUL 20 2015
OKZ060-064-066-067-070-202145-
MUSKOGEE OK-CREEK OK-TULSA OK-OKMULGEE OK-WAGONER OK-
409 PM CDT MON JUL 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TULSA...WEST CENTRAL
WAGONER...NORTHWESTERN MUSKOGEE...EAST CENTRAL CREEK AND NORTHEASTERN
OKMULGEE COUNTIES UNTIL 445 PM CDT...
AT 408 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GLENPOOL...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN TULSA...BROKEN ARROW...BIXBY...SAPULPA...JENKS...
GLENPOOL...COWETA...KIEFER...MOUNDS...STONEBLUFF...LIBERTY...
HECTORVILLE AND LEONARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3586 9613 3605 9603 3597 9561 3577 9577
TIME...MOT...LOC 2108Z 283DEG 25KT 3594 9598
Special weather statement, Jul 20, 3:12 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
412 PM CDT MON JUL 20 2015
OKZ060-067-202145-
TULSA OK-WAGONER OK-
412 PM CDT MON JUL 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TULSA AND CENTRAL
WAGONER COUNTIES UNTIL 445 PM CDT...
AT 412 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3
MILES EAST OF ONETA...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BROKEN ARROW...WAGONER...COWETA...PORTER...ONETA AND REDBIRD.
LAT...LON 3601 9582 3612 9570 3598 9531 3581 9558
TIME...MOT...LOC 2112Z 303DEG 23KT 3602 9565
Thunderstorm Wind, Wagoner
- When
- July 20, 3:20 PM CST
- Where
- Wagoner County, 2 mi NNE of Oneta
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.047, -95.706
Several power poles were blown down by strong thunderstorm wind.
Thunderstorm Wind, Wagoner
- When
- July 20, 3:25 PM CST
- Where
- Wagoner County, 4.52 mi NE of Oneta
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 36.059, -95.655
Large tree limbs were blown down by strong thunderstorm wind.
Thunderstorm Wind, Wagoner
- When
- July 20, 3:40 PM CST
- Where
- Wagoner County, 2.03 mi E of Oneta
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 36.018, -95.684
Trees were blown down by strong thunderstorm wind near the Armed Forces Reserve Center and the Muskogee Turnpike.
Hail, Wagoner
- When
- July 20, 3:43 PM CST
- Where
- Wagoner County, Coweta
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 35.950, -95.650
Hail, Tulsa
- When
- July 20, 4:08 PM CST
- Where
- Tulsa County, 3 mi S of Glenpool
- Measured
- 1.75 in hail
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 35.907, -96.000
Thunderstorm Wind, Muskogee
- When
- July 20, 4:15 PM CST
- Where
- Muskogee County, 1.06 mi SE of Jamesville
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.738, -95.639
Large trees were blown down by strong thunderstorm wind.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Damaging Wind in Texas, July 20, 2015$300,000 · 50 kt wind · 3 events
- Flash Flood and Damaging Wind in New Mexico, July 20, 2015$270,000 · 61 kt wind · 3 events
- Damaging Winds in Kentucky, July 20, 2015$67,000 · 70 kt wind · 3 events
- Flash Flooding in Indiana, July 20 to 21, 2015$45,000 · 3 events
- Lightning Strikes in Georgia, July 20, 2015$25,000 · 2 events
- Damaging Wind in Georgia, July 20, 2015$24,000 · 50 kt wind · 1 event
- Damaging Winds in Connecticut, July 20, 2015$18,000 · 61 kt wind · 5 events
- Rip Current in Oregon, July 20, 20151 injured · 1 event
- Damaging Winds in Kentucky, July 20, 2015$1,000 · 52 kt wind · 6 events
- Damaging Winds in North Carolina, July 20, 201550 kt wind · 5 events
- Tornado and Debris Flow in California, July 20 to 21, 2015EF0 · 5 events
- Flash Flood and Damaging Winds in Oklahoma, July 20, 2015$5,000 · 65 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592219, 592220, 592222, 592223, 592224, 592225.